Primidone-induced catatonic schizophrenia

A. Sher, J. M. Andersen, Subhash Bhatia

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The authors report the case of a severely retarded, 19-year-old female (treated with primidone 250 mg tid since age 12) who was admitted with visual and auditory hallucinations. After four days of continuing hallucinations, she went into classic catatonic schizophrenia. Upon examination, her primidone serum level was found to be well above the normal therapeutic range. The primidone dosage was decreased, and symptoms subsided as serum levels returned to normal.

Original languageEnglish (US)
Pages (from-to)551-552
Number of pages2
JournalDrug Intelligence and Clinical Pharmacy
Volume17
Issue number7-8
StatePublished - Jan 1 1983
Externally publishedYes

Fingerprint

Catatonic Schizophrenia
Primidone
Hallucinations
Serum
Reference Values
Therapeutics

All Science Journal Classification (ASJC) codes

  • Pharmacology, Toxicology and Pharmaceutics(all)
  • Pharmacology (medical)

Cite this

Primidone-induced catatonic schizophrenia. / Sher, A.; Andersen, J. M.; Bhatia, Subhash.

In: Drug Intelligence and Clinical Pharmacy, Vol. 17, No. 7-8, 01.01.1983, p. 551-552.

Research output: Contribution to journalArticle

Sher, A, Andersen, JM & Bhatia, S 1983, 'Primidone-induced catatonic schizophrenia', Drug Intelligence and Clinical Pharmacy, vol. 17, no. 7-8, pp. 551-552.
Sher, A. ; Andersen, J. M. ; Bhatia, Subhash. / Primidone-induced catatonic schizophrenia. In: Drug Intelligence and Clinical Pharmacy. 1983 ; Vol. 17, No. 7-8. pp. 551-552.
@article{5f125b3e3a0e42d290acbedad4a226ad,
title = "Primidone-induced catatonic schizophrenia",
abstract = "The authors report the case of a severely retarded, 19-year-old female (treated with primidone 250 mg tid since age 12) who was admitted with visual and auditory hallucinations. After four days of continuing hallucinations, she went into classic catatonic schizophrenia. Upon examination, her primidone serum level was found to be well above the normal therapeutic range. The primidone dosage was decreased, and symptoms subsided as serum levels returned to normal.",
author = "A. Sher and Andersen, {J. M.} and Subhash Bhatia",
year = "1983",
month = "1",
day = "1",
language = "English (US)",
volume = "17",
pages = "551--552",
journal = "Annals of Pharmacotherapy",
issn = "1060-0280",
publisher = "Harvey Whitney Books Company",
number = "7-8",

}

TY - JOUR

T1 - Primidone-induced catatonic schizophrenia

AU - Sher, A.

AU - Andersen, J. M.

AU - Bhatia, Subhash

PY - 1983/1/1

Y1 - 1983/1/1

N2 - The authors report the case of a severely retarded, 19-year-old female (treated with primidone 250 mg tid since age 12) who was admitted with visual and auditory hallucinations. After four days of continuing hallucinations, she went into classic catatonic schizophrenia. Upon examination, her primidone serum level was found to be well above the normal therapeutic range. The primidone dosage was decreased, and symptoms subsided as serum levels returned to normal.

AB - The authors report the case of a severely retarded, 19-year-old female (treated with primidone 250 mg tid since age 12) who was admitted with visual and auditory hallucinations. After four days of continuing hallucinations, she went into classic catatonic schizophrenia. Upon examination, her primidone serum level was found to be well above the normal therapeutic range. The primidone dosage was decreased, and symptoms subsided as serum levels returned to normal.

UR - http://www.scopus.com/inward/record.url?scp=0020565692&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0020565692&partnerID=8YFLogxK

M3 - Article

C2 - 6872851

AN - SCOPUS:0020565692

VL - 17

SP - 551

EP - 552

JO - Annals of Pharmacotherapy

JF - Annals of Pharmacotherapy

SN - 1060-0280

IS - 7-8

ER -